Anonymous price taking equilibrium in Tiebout economies with a continuum of agents: existence and characterization
Allouch, Nizar, Conley, John P. and Wooders, Myrna Holtz. (2009) Anonymous price taking equilibrium in Tiebout economies with a continuum of agents: existence and characterization. Journal of Mathematical Economics, Vol.45 (No.9-10). pp. 492-510. ISSN 0304-4068Full text not available from this repository.
Official URL: http://dx.doi.org/10.1016/j.jmateco.2008.06.003
We introduce a model of a local public goods economy with a continuum of agents and jurisdictions with finite but unbounded populations, where the set of possible projects for each jurisdiction/club is unrestricted in size. Under boundedness of per capita payoffs, which simply ensures that equal treatment payoffs are bounded above, we apply results of Kaneko and Wooders (1986) to obtain nonemptiness of the core of the economy. We then demonstrate, under the stronger condition of strict small group effectiveness, that the equal treatment core coincides with the set of price-taking equilibrium outcomes with anonymous prices-that is, prices for public goods depend only on observable characteristics of agents. Existence of equilibrium follows from nonemptiness of the core and equivalence of the core to the set of equilibrium outcomes. Our approach provides a new technique for showing existence of equilibrium in economies with a continuum of agents. (C) 2008 Elsevier B.V. All rights reserved.
|Item Type:||Journal Article|
|Subjects:||H Social Sciences > HC Economic History and Conditions
Q Science > QA Mathematics
H Social Sciences
|Journal or Publication Title:||Journal of Mathematical Economics|
|Official Date:||20 September 2009|
|Number of Pages:||19|
|Page Range:||pp. 492-510|
|Access rights to Published version:||Restricted or Subscription Access|
Actions (login required)